MAUDE Adverse Event Report: NEOMEND INC -2953195 PROGEL PLEURAL AIR LEAK SEALANT; SEALANT, POLYMERIZING

NEOMEND INC -2953195 PROGEL PLEURAL AIR LEAK SEALANT; SEALANT, POLYMERIZING
Catalog Number PGPS002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, progel pleural air leak sealant glass broke during use.Evaluation of the sample confirms a broken glass vial.As received the progel content has set up within the applicators spray channels.There is an occlusion noted within the spray tip from harden progel.Based on the sample condition and reported event, the root cause of the glass break is the result of forces applied to the device.As reported, the progel product sat too long after initial application clogging the tip and then excess force was applied to the syringe which broke the vial.The push rod is also twisted further confirming forces applied to the device during use.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a thoracotomy procedure one of the glass vials to break within the progel applicator.The product had been mixed and the applicator assembled, but the progel had hardened in the tip and seems the applicator was not wiped clean before attaching the tip.It was reported that the surgeon assistant applied excessive force to the to expel the product after it hardened, causing the glass vial to break.There was no patient injury.

Brand Name
PROGEL PLEURAL AIR LEAK SEALANT
Common Device Name
SEALANT, POLYMERIZING
Manufacturer (Section D)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer (Section G)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21977202
Report Number1213643-2025-00360
Device Sequence Number9253162
Product Code NBE
UDI-Device Identifier00801741010026
UDI-Public(01)00801741010026(17)260915(10)IRJY0039
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P010047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2026
Device Catalogue NumberPGPS002
Device Lot NumberIRJY0039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Initial Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown